I have been seeing red spots and when looking down to read the words all look red. Anyone else had vision problems on zoloft? Also called the dr but haven't got a call back and pharmacist says I can just stop it with no taper since it's only been 12 days?
My eyes have been really blurry since starting Zoloft. Stopped taking it Sept 22, 2013 and still deal with it. Dry, dry, dry..
Don't give up. You and I both know that any thing is enough to make you quit. That is a small dose of zoloft and no one describes what you're talking about with it. Why not cut back to 12.5 for a while, then try to increase it again? If you don't try to help yourself, no one else is going to be able to help you. I bet you're sitting there examining every little aspect of your body, looking for signs of trouble with the zoloft.
Hello Ashton Jean. A change in vision is considered a normal side effect to taking Zoloft. In clinical trials/studies it was reported by 2% and up by users. Regards pledge
I've had blurred vision from this med but once my body adjusted it got better but red spots, that's scary! Do you have a consulting nurse that would talk to you via phone call ic your not able to see your primary. Also, maybe you'll need to adjust slower(lower dose for longer) or look at alternatives. Some meds we know just aren't right for us right away, trail and error is a hassle and spendy but hey, were working with conventional medicine. Seriously, red spot!? I get blurry vision after starting Norflex and the Pharmacist told me to watch it closely (I demand a good relationship woth the Pharmacy folks, they do so much for us and we need their expertise that sometimes is lacking with a busy doc) anyhow if the blurry vision doesn't disapate it could cause glacoma, he says. Umm, no thanks! Watching your reactions is so important and having a doc that makes time for you is imparative. Keep me/us posted, this worries me.
There are many causes for this... Visual Auras can manifest as random areas of colors spots or arcs in the eyes. Visual migraines often cause these visual symptoms and most cases do not have headaches, although they can follow-without headache, they are called ocular migraines or silent migraines. There are photoreceptors in the retina that can become temporarily spent and will see the opposite color that was previously viewed (which is likely what is happening when looking at the snow or reading). Difficult to explain but try this. Stare at a white spot for a few minutes then look away, you will see a residual dark spot b/c you've exhausted the photoreceptors to the lighter color. Another potential reason, if the tear film that flushes across the cornea breaks up or dries out, visual disturbances prevail, i.e. seeing spots, then blinking clears them up b/c the tear film is now equal across the cornea (and Zoloft can cause dry eye sp artificial tears may help).
All in all, many causes, very rarely anything that needs or has a treatment. Symptoms that need immediate evaluation: flashes of light, new showers of a lot of floating spots, a darkening of vision whether permanent or temporary-if you have these, you should see your ophthalmologist right away or go to ER. I have to agree with Kaismama, as in my experience many people who start a new medication look very hard for "side effects" that they likely would not even normally have noticed but are on a "hyper alert state" for anything and every twinge they notice, especially anxious kinds of people. Sometimes I think we were better off before they printed out lists of side effects for people.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Sep 2012 • 3 answers
Updated 5 days ago • 3 answers
Updated 18 days ago • 2 answers
Updated 27 Jan 2019 • 4 answers
Updated 20 Jan 2019 • 4 answers